Format

Send to

Choose Destination
See comment in PubMed Commons below
Med J Aust. 2007 Sep 17;187(6):366-7.

Paralysis caused by "nagging".

Author information

1
Prince Charles Hospital, Brisbane, QLD, Australia. michaelajanec@yahoo.com.au

Abstract

A woman in her 20s presented to the emergency department, malnourished and dehydrated, and with acute paralysis of the lower limbs. Over the previous 10 days, she had inhaled nitrous oxide from "whipped-cream bulbs" (10-20 per day) for pain caused by a sprained ankle. She had a history of intravenous drug use and was on a methadone program. The nitrous oxide misuse combined with the malnutrition, with low vitamin B(12) levels, apparently resulted in subacute combined degeneration of the spinal cord--a rare complication of nitrous oxide misuse.

PMID:
17874987
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Australasian Medical Publishing Company
    Loading ...
    Support Center